Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Adrafinil and birth control
|425runner - Fri Jan 23, 2009 1:39 pm||
Can you please tell me if taking 300-600mg Adrafinil (pre-cursor to Modafinil) once or twice a week will decrease the effectiveness of birth control pills?
I'm taking Levlen 1.5/30 and don't want to get pregnant.
I'm aware that long term use of Modafinil (Provigil) decreases the effectiveness of birth control and it's not safe to rely on it.
|Debbie Miller, RN - Sun Feb 01, 2009 1:04 am||
It is not known for certain if the effectiveness of the birth control will be decreased. However, these two are used together so there is not strong suspicion of serious interference. Since you don't want to take a chance, it would be wise to use a second method of birth control while taking the Adrafinil and discuss this with the prescribing physician.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.